Giovanni Moreno ; Monika Ewa Stypa - Geometry of the free-sliding Bernoulli beam

cm:9457 - Communications in Mathematics, December 22, 2016, Volume 24 (2016), Issue 2 - https://doi.org/10.1515/cm-2016-0011
Geometry of the free-sliding Bernoulli beamArticle

Authors: Giovanni Moreno ; Monika Ewa Stypa

    If a variational problem comes with no boundary conditions prescribed beforehand, and yet these arise as a consequence of the variation process itself, we speak of the free boundary values variational problem. Such is, for instance, the problem of finding the shortest curve whose endpoints can slide along two prescribed curves. There exists a rigorous geometric way to formulate this sort of problems on smooth manifolds with boundary, which we review here in a friendly self-contained way. As an application, we study the particular free boundary values variational problem of the free-sliding Bernoulli beam.


    Volume: Volume 24 (2016), Issue 2
    Published on: December 22, 2016
    Imported on: May 11, 2022
    Keywords: General Mathematics,[MATH]Mathematics [math]
    Funding:
      Source : OpenAIRE Graph
    • Geometry of Grassmannian Lagrangian manifolds and their submanifolds, with applications to nonlinear partial differential equations of physical interest; Funder: European Commission; Code: 654721

    Consultation statistics

    This page has been seen 57 times.
    This article's PDF has been downloaded 43 times.